Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 40, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 24, 2024, 2:45 PM MDT for 6 counties in Colorado. It took effect at May 25, 2024, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2024, 2:45 PM MDT (20:45 UTC)
- In effect from
- May 25, 2024, 11:00 AM MDT
- Expired
- May 25, 2024, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS85 KPUB 242045 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 245 PM MDT Fri May 24 2024 ...A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY FROM 11AM TO 8PM FOR FIRE WEATHER ZONE 225... COZ225-251245- /O.UPG.KPUB.FW.A.0038.240525T1700Z-240526T0200Z/ /O.NEW.KPUB.FW.W.0040.240525T1700Z-240526T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 245 PM MDT Fri May 24 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 14 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
697 WWUS85 KPUB 250912 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 312 AM MDT Sat May 25 2024 COZ225-260115- /O.CON.KPUB.FW.W.0040.240525T1700Z-240526T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 312 AM MDT Sat May 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... * Affected Area...Fire Weather Zone 225. * Winds...Southwest 20 to 30 mph with gusts up to 60 mph. * Relative Humidity...As low as 14 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
135 WWUS85 KPUB 252037 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 237 PM MDT Sat May 25 2024 A Red Flag Warning is in effect from 11 AM this morning through 8 PM this evening for the southern mountains below 7500 feet... COZ225-260200- /O.CON.KPUB.FW.W.0040.000000T0000Z-240526T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 237 PM MDT Sat May 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 225... * Affected Area...Fire Weather Zone 225. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
333 WWUS85 KPUB 260159 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 759 PM MDT Sat May 25 2024 COZ225-260300- /O.EXP.KPUB.FW.W.0040.000000T0000Z-240526T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 759 PM MDT Sat May 25 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 225... While winds will likely remain gusty this evening, RH values will continue to improve. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 24, 11:33 AM MDT, 3 hours 12 minutes earlier. Its key messages:
- Cooler today, with an isolated rumble of thunder possible along the Mtns/Plains interface late this afternoon.
- Critical fire weather conditions possible through the weekend.
- Isolated to scattered showers/storms possible with best chances along the the ContDvd on Saturday.
- Warming into the middle of next week with increasing chances for storms over the eastern plains.
Area forecast discussion, May 24, 11:33 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 AM MDT Fri May 24 2024 .KEY MESSAGES... - Cooler today, with an isolated rumble of thunder possible along the Mtns/Plains interface late this afternoon. - Critical fire weather conditions possible through the weekend. - Isolated to scattered showers/storms possible with best chances along the the ContDvd on Saturday. - Warming into the middle of next week with increasing chances for storms over the eastern plains. && .SHORT TERM /THROUGH TONIGHT/... Issued at 324 AM MDT Fri May 24 2024 Currently... An area of mid level cloudiness was noted over the high country of southern Colorado, mainly along and south of US50. Some radar echoes were noted, but believe this is likely virga being picked up by the 88Ds. OVer the rest of the region it was clear. Temps at 3 AM over the plains ranged from the M50s to M40s. with M40s over the San Luis Valley. MTns were generally in the 20s and 30s. Winds were already becoming upslope over the plains as the front has cleared into New Mexico. Today... Noticeably cooler today, as temps will be 10 to 15F cooler today on the plains as compared to yesterdays max temps. Over the mtns and valleys, temps today will be similar to yesterdays max temps. It will be dry over nearly all the region today, although there will be isolated rumbles of thunder over the mtns/plains interface region late this afternoon and early evening. Clouds will increase over most regions today. Overall expect max temps on the plains to range from the U60s to U70s, with temps around 70F over the larger valleys. Diurnal flow will occur. With cooler temps over the region and lighter winds, the fire weather concerns today over the region are very low. Tonight... All areas are expected to be dry. Another short wave will move to eastward well to our north, but this may be enough to bring some passing showers to the central mtns, especially north of Cottonwood Pass. There will also be a very low end chance of some showers over the far north sections of the Pikes Peak region. Min temps tonight twill be in the 40s across the plains and around 40F SLV. \/Hodanish && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 324 AM MDT Fri May 24 2024 Saturday-Sunday...Moderate west to southwest flow aloft continues across the region into the upcoming Memorial Day Weekend, with one embedded short wave expected to translate across the Central Rockies through the day Saturday and into Central High Plains Saturday night. Increasing southwest flow across the region ahead of the wave leads to another warm and breezy day with the return of critical fire weather conditions, especially across the southeast mountains, where fuels are deemed critical below 7500 feet and will keep the current Fire Weather Watch in tact for FWZ 225. Increasing mid level moisture and some uvv associated with the wave will bring good chances of showers and storms to the higher terrain along and west of the ContDvd on Saturday, especially the higher terrain of the central mtns, where there could be some light snow accumulations, generally above 10K feet. Otherwise, a few showers/storms will be possible Saturday afternoon and evening, mainly north of the Highway 50 Corridor, with the passing wave sending a weak front across the plains Saturday night with drier air in place across the region on Sunday leading only a few possible afternoon high based showers across the central mts into the Pikes Peak region, along with possible critical fire weather conditions once again across the southeast mtns. Temperatures on Saturday warm back to above seasonal levels in the 80s to low 90s across the Plains with mainly 60s to low 70s across the higher terrain, save for 30s and 40s at the peaks. Temperatures on Sunday look to be at to slightly cooler than Saturday's readings. Monday-Wednesday...Upper level ridging builds across the Rockies through the middle of next week, with temperatures expected to warm back to above seasonal levels through the middle of the week. This, along with increasing low level moisture within developing low level easterly flow with surface high pressure building across the High Plains, will lead to increasing chances of afternoon showers and storms across the eastern mtns and plains into the middle of next week. Models do indicate moderate instability in place, leading to the potential for a few stronger storms, especially Tuesday and Wednesday. Thursday-Friday...Southwest flow aloft increases once again for the end of the work week, with the potential for stronger storms along a dryline pushing east across the plains. Temperatures look to remain at and above seasonal levels through the end of next week. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1133 AM MDT Fri May 24 2024 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours, with gusty winds this afternoon to around 25 knots. Mid level clouds will increase at all three sites through the afternoon and into the overnight hours. There also exists a lower-end chance for a few showers and thunderstorms near KCOS this afternoon, but confidence is still too low to include in the TAF at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for COZ225. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...GARBEROGLIO
Hazardous weather outlook, May 24, 11:14 AM MDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1114 AM MDT Fri May 24 2024 COZ058>089-093>099-251300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1114 AM MDT Fri May 24 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few rumbles of thunder will be possible late this afternoon along the east facing slopes of the southern mountains, the Pikes Peak region and the I-25 Corridor. The main concern will be a couple of cloud to ground lightning flashes, and gusty winds to 40 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions will be possible Saturday and Sunday for the Sangre de Cristo and Wet Mountains below 7500 feet. Isolated to scattered showers and thunderstorms will be possible across the higher terrain into the Pikes Peak region Saturday and Sunday, with the best coverage expected across the Central Mountains on Saturday. The main threats from storms are expected to be lightning and gusty winds. Some light snow will also be possible this weekend, mainly over the northern Sawatch and Mosquito ranges above 10,000 feet. Only a few thunderstorms will be possible during the afternoon hours over the higher terrain on Monday, with an uptick in thunderstorm activity expected across the Eastern Mountains and Plains from the middle to end of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. GARBEROGLIO/27
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.